MAUDE Adverse Event Report: CONMED UTICA UNIVERSAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA UNIVERSAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-5274-032
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, 60-5274-032, laparoscopic electrode with eschar-resistant coating was being used on (b)(6)2024 during a total laparoscopic hysterectomy and the ¿electrode tip was broken and fell into the patient's body.The fragment was retrieved from the patient and the surgery was completed using a new piece of the same other device.No medical intervention was performed and the surgery time was not extended.¿.There was no injury or impact to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Examination of returned used device 60-5274-032 found that the tip did break off.Visual examination showed that the tip broke off the shrink tubing of the device.A root cause cannot be determined, however, based upon the evaluation and the photos, a likely cause may be due to excessive force being used during removal of eschar from the tip.A two-year lot history review shows a total of 4 devices for this lot number and failure mode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of 28 reports, regarding 29 devices, for this device family and failure mode.During this same time frame 233,065 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0001.Per the instructions for use, the user is advised the following: to avoid potential damage to trocar seals and to the electrosurgical tip, always slide the tip shield in the covered and locked position during insertion into the trocar cannula.Misuse of this or any other electrosurgical device can result in a patient injury.Read and become familiar with all instructions and directions before using this device.During trocar insertion, always have the electrode tip covered to avoid potential damage to trocar seals and the electrode tip.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, 60-5274-032, laparoscopic electrode with eschar-resistant coating was being used on 16oct24 during a total laparoscopic hysterectomy and the ¿electrode tip was broken and fell into the patient's body.The fragment was retrieved from the patient and the surgery was completed using a new piece of the same other device.No medical intervention was performed and the surgery time was not extended.¿.There was no injury or impact to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
UNIVERSAL PLUS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key20651615
Report Number1320894-2024-00381
Device Sequence Number18197504
Product Code GEI
UDI-Device Identifier30653405010702
UDI-Public(01)30653405010702(17)280401(10)202304031
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-5274-032
Device Lot Number202304031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic